Texas, 2016Lightning Strike in Texas, August 22, 2016
August 22, 2016 · NWS HGX · 1 event in 1 county or zone
Lightning strikes caused some house fires and produced injuries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning strikes caused some house fires and produced injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 22, 9:20 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 22, 9:20 AM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1020 AM CDT Mon Aug 22 2016
.DISCUSSION...
A few things of note from the synoptic to meso-scale will help
generate showers and thunderstorms today. The 850-700mb moist axis
was a bit further inland. A weak surface boundary was move over
the northern counties while a weak trough was located along the
coast at 12Z. The high res models showed the potential for better
coverage than shown on the forecast.
Upped rain chances for this morning to likely over the northwest.
Also upped rain chances during the afternoon.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 90 75 92 74 92 / 60 20 10 0 10
Houston (IAH) 91 78 93 77 93 / 40 10 30 0 30
Galveston (GLS) 90 81 89 82 89 / 40 10 20 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Discussion...40
Aviation/Marine...47
Hazardous weather outlook, Aug 22, 6:19 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
719 AM CDT MON AUG 22 2016
TXZ163-164-176>179-195>200-210>214-226-227-235>238-231230-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
719 AM CDT MON AUG 22 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
PATCHY FOG EARLY THIS MORNING WITH VISIBILITIES BETWEEN 1/4 AND 2
MILES. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PATCHY FOG POSSIBLE AGAIN TUESDAY AND WEDNESDAY MORNINGS.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Lightning, Harris
- When
- August 22, 10:25 AM CST
- Where
- Harris County, 0.43 mi NE of Kohrville
- Injuries
- 2 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.005, -95.625
There were several house fires caused by lightning strikes. A couple of minor injuries were reported, including one person sustaining minor burns while trying to put out the fire, and another person getting shocked while using the microwave at the time of the lightning strike.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New Mexico, August 22, 20161 injured · $2.1 million · 0.88 in hail · 8 events
- Tornado and Damaging Winds in Massachusetts, August 22, 2016$1.1 million · EF1 · 6 events
- Flash Flooding and Hail in Nevada, August 22 to 23, 2016$358,000 · 1 in hail · 10 events
- Flash Flooding and Lightning Strike in Arizona, August 22, 2016$103,000 · 4 events
- Heavy Rain in Hawaii, August 22 to 24, 20168 events
- Hail in North Dakota, August 22 to 23, 20161.75 in hail · 8 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 22, 20165 events
- Hail and Damaging Winds in Kansas, August 22, 201678 kt wind · 4 events
- Heavy Rain in Pennsylvania, August 22, 20163 events
- Flash Flooding and Dust Storm in California, August 22, 2016$3,000 · 3 events
- Hail in North Dakota, August 22, 20161 in hail · 2 events
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, August 22, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 657081.